Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 50, NWS Charleston, SC

June 13, 2014Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2014, 7:11 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2014, 7:11 PM EDT (23:11 UTC)
Expired
Jun 13, 2014, 8:15 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:31 PM EDTTSTM WND DMGSummerville, SCONE TREE DOWN ON POWERLINE ALONG NORTH MAIN STREET.
Jun 13, 8:05 PM EDTTSTM WND DMGSummerville, SCPUBLIC REPORTED SEVERAL LIMBS DOWN WITH A DIAMETER OF UP TO 2 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WUUS52 KCHS 132311
SVRCHS
SCC015-019-035-140015-
/O.NEW.KCHS.SV.W.0050.140613T2311Z-140614T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 711 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM OLD SANTEE CANAL STATE PARK TO SUMMERVILLE...MOVING
  EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SANGAREE...SUMMERVILLE...CROWFIELD PLANTATION...LADSON...GOOSE     
  CREEK...NAVAL WEAPONS STATION CHARLESTON...HUGER...MONCKS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3308 7934 3300 7939 3300 7949 3303 7953
      3302 7956 3299 7954 3301 7957 3299 7959
      3297 7955 3296 7957 3299 7959 3295 7961
      3293 7961 3293 7957 3291 7957 3285 7969
      3280 7973 3299 8028 3328 7995 3313 7927
TIME...MOT...LOC 2311Z 287DEG 23KT 3318 7991 3300 8014

$$
5 follow-up statements
422 
WWUS52 KCHS 132330
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT FRI JUN 13 2014

SCC015-019-035-140015-
/O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
730 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LIMERICK TO STALLSVILLE...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 710 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PEA SIZED HAIL 
NEAR OUTSIDE OF MONCKS CORNER. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...COLLEGE PARK...GOOSE CREEK...HANAHAN...HUGER...
KNIGHTSVILLE...LADSON...MCCLELLANVILLE...MONCKS CORNER...SANGAREE...
SUMMERVILLE...WANDO...BOONE HALL PLANTATION...BULL ISLAND...CAPERS
INLET...CROWFIELD PLANTATION...DON HOLT BRIDGE...GARRIS LANDING...
LIGHTHOUSE ISLAND...MOUNT PLEASANT REGIONAL AIRPORT...NAVAL WEAPONS
STATION CHARLESTON...OLD SANTEE CANAL STATE PARK...PRICE INLET AND
SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3308 7934 3300 7939 3300 7949 3303 7953
      3302 7956 3299 7954 3301 7957 3299 7959
      3297 7955 3296 7957 3299 7959 3295 7961
      3293 7961 3293 7957 3291 7957 3285 7969
      3280 7973 3299 8028 3328 7995 3313 7927
TIME...MOT...LOC 2330Z 284DEG 19KT 3315 7977 3298 8017

$$
979 
WWUS52 KCHS 132345
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT FRI JUN 13 2014

SCC015-019-035-140015-
/O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
745 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
THOMAS CORNER TO SUMMERVILLE MEDICAL CENTER...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...COLLEGE PARK...GOOSE CREEK...HANAHAN...HUGER...LADSON...
SANGAREE...SUMMERVILLE...WANDO...BOONE HALL PLANTATION...CROWFIELD
PLANTATION...DON HOLT BRIDGE...MOUNT PLEASANT REGIONAL AIRPORT...
NAVAL WEAPONS STATION CHARLESTON AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3306 7954 3300 7962 3284 7982 3299 8027
      3326 7986 3315 7934
TIME...MOT...LOC 2345Z 283DEG 16KT 3320 7968 3297 8013

$$
311 
WWUS52 KCHS 132355
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 PM EDT FRI JUN 13 2014

SCC015-019-035-140015-
/O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
755 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CYPRESS GARDENS TO DORCHESTER ESTATES...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...GOOSE CREEK...HANAHAN...LADSON...SANGAREE...SUMMERVILLE...
CROWFIELD PLANTATION...DON HOLT BRIDGE AND NAVAL WEAPONS STATION
CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3313 7999 3306 7972 3289 7995 3299 8027
TIME...MOT...LOC 2355Z 283DEG 16KT 3305 7995 3297 8018

$$
033 
WWUS52 KCHS 140003
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT FRI JUN 13 2014

SCC015-019-035-140015-
/O.CON.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
803 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MOUNT HOLLY TO SUMMERVILLE MEDICAL CENTER...MOVING SOUTHEAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...GOOSE CREEK...LADSON...SANGAREE...SUMMERVILLE AND CROWFIELD
PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3308 8005 3302 7986 3293 8007 3299 8027
TIME...MOT...LOC 0004Z 298DEG 12KT 3302 8001 3297 8015

$$
735 
WWUS52 KCHS 140013
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT FRI JUN 13 2014

SCC015-019-035-140023-
/O.EXP.KCHS.SV.W.0050.000000T0000Z-140614T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
813 PM EDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES WILL EXPIRE AT 815 PM EDT...

AT 813 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3308 8005 3302 7986 3293 8007 3299 8027
TIME...MOT...LOC 0013Z 298DEG 12KT 3301 7998 3296 8012

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:20 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 13, 6:20 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT FRI JUN 13 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES
THROUGH TONIGHT. A WEAK COLD FRONT WILL THEN STALL OVER THE AREA
SATURDAY AND DISSIPATE SUNDAY INTO MONDAY. ATLANTIC HIGH PRESSURE
WILL REBUILD EARLY NEXT WEEK AND REMAIN THE DOMINATE FEATURE
THROUGH LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THIS EVENING...THE MAIN CONCERN EARLY ON WILL BE TWO-FOLD. FIRST
IS THE COLLISION OF THE SEA BREEZE WITH THE CONVECTION COMING IN
FROM THE WEST/NW THAT WILL MERGE OVER BERKELEY TO INLAND COLLETON
BEFORE IT HEADS TOWARD CHARLESTON COUNTY. OVERALL THE
THERMODYNAMIC SET UP ISN/T ANYTHING TO WRITE HOME ABOUT. BUT
DCAPES OVER 1000 J/KG SUGGESTS THAT SOME OF THE TALLER STORMS
COULD TAP INTO THE MID LEVEL DRY AIR...THUS GENERATING POSSIBLE
STRONG DOWNBURSTS OF WIND AND LARGE HAIL. A SECOND AREA OF CONCERN
IS CONVECTION COMING INTO THE AREA FROM THE SW THAT WILL ALSO
MERGE WITH THE SEA BREEZE OVER INTERIOR SE GA. THAT TOO COULD
RESULT IN ISOLATED STRONG OR SEVERE STORMS UNTIL ABOUT 9 OR 10 PM.

TONIGHT...AS TEMPS BEGIN TO COOL OFF WITH THE LOSS OF DAYTIME
HEATING...THE FOCUS OF CONVECTION SHOULD OCCUR INLAND WHERE A H5
SHORTWAVE WILL SLOWLY MAKE WAY INTO THE SOUTHEASTERN UNITED
STATES. A FEW SHOWERS AND/OR THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER THE MIDLANDS LATE THIS AFTERNOON WITHIN A LEE TROUGH...BUT
ARE EXPECTED TO SHIFT INTO NORTHWESTERN ZONES OF SOUTHEAST SOUTH
CAROLINA THIS EVENING AND POSSIBLY OVERNIGHT AS THE H5 SHORTWAVE
SLOWLY SHIFTS TO THE COAST AFTER MIDNIGHT. HAVE THEREFORE
PROLONGED SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH MUCH
OF TONIGHT FOR MOST AREAS...BEFORE INDICATING BEST CHANCES
OFFSHORE LATE. SHOWER/THUNDERSTORM COVERAGE SHOULD BE LESS
OVERNIGHT THAN WHAT IS EXPECTED BEFORE SUNSET. OVERNIGHT LOWS WILL
RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY THROUGH MONDAY...NEAR TO SLIGHTLY ABOVE NORMAL RAIN CHANCES
WILL PREVAIL THROUGH THE WEEKEND AS A DISSIPATING COLD FRONT STALLS
OVER THE AREA SATURDAY WITH ITS REMNANTS HOLDING IN PLACE INTO
SUNDAY. THE PATTERN ALOFT WILL BE DOMINATED BY A WEAK H5 SHEAR AXIS
WITH A RIBBON OF GULF MOISTURE FEATURING PWATS IN EXCESS OF 1.75
INCHES. THE END RESULT WILL BE SCATTERED...MAINLY AFTERNOON AND
EVENING THUNDERSTORMS THROUGH MUCH OF THE PERIOD WITH THE GREATEST
CHANCES FOR MEASURABLE RAINFALL OCCURRING ACROSS INLAND AREAS AHEAD
OF THE SEA BREEZE. ISOLATED...PULSE SEVERE TSTMS WILL BE POSSIBLE
THROUGH THE WEEKEND...MAINLY ALONG MESOSCALE BOUNDARY COLLISIONS...
WHICH IS STANDARD FOR EARLY SUMMER. TEMPERATURES WILL BE AT OR
SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER LOW OFF THE SOUTHEAST COAST WILL GRADUALLY DISSIPATE AS
THE UPPER RIDGE BECOMES THE DOMINANT FEATURE DURING THE LONG TERM.
ATLANTIC HIGH PRESSURE WILL REBUILD AT THE SURFACE WITH A BROAD
SOUTHERLY FLOW ACROSS THE AREA. THE AFTERNOON SEA BREEZE WILL
PROVIDE A TRIGGER FOR CONVECTION EACH AFTERNOON/EVENING WHILE THE
LEE TROUGH ALSO AIDS IN DAYTIME CONVECTION. MOST AREAS WILL SEE
HIGH TEMPS BACK IN THE LOWER 90S.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
WE/LL CLOSELY WATCH CONVECTION FROM UPSTREAM THAT COULD IMPACT
EITHER OR BOTH TERMINALS THIS EVENING WITH SUB-VFR CONDITIONS. WE
COULD SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY
AFTERNOON...BUT CONFIDENCE REMAINS TOO LOW TO INCLUDE IN THE TAFS
AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS AT EITHER TERMINAL EACH AFTERNOON/EARLY EVE DUE TO
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
TONIGHT...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS AS THE WATERS REMAIN BETWEEN HIGH PRESSURE OVER
FLORIDA AND A TROUGH OF LOW PRESSURE INLAND. SOUTHWEST WINDS SHOULD
BE AT THEIR PEAK THIS EVENING...NEAR 15 OR EVEN 20 KTS...BEFORE
GRADUALLY DECREASING LATE AS THE PRESSURE GRADIENT RELAXES WHEN A
H5 SHORTWAVE BEGINS TO SHIFT OFFSHORE. WE COULD SEE A FEW SHOWERS
AND THUNDERSTORMS LATER TONIGHT AS FORCING INCREASES IN
ASSOCIATION WITH THE SHORTWAVE. SEAS WILL RANGE BETWEEN 3-4 FT
EARLY...THEN GRADUALLY SUBSIDE TO 2-3 FT AS SFC WINDS GRADUALLY
BECOME MORE OFFSHORE.

SATURDAY THROUGH WEDNESDAY...GENERAL SOUTHERLY FLOW WILL DOMINATE
FOR MUCH OF THE EXTENDED PERIOD...INDICATIVE OF EARLY SUMMER
WEATHER. MINOR NOCTURNAL SURGES ARE POSSIBLE JUST ABOVE ANY
NIGHT...BUT SPEEDS WILL BE NO HIGHER THAN 15 KT AT BEST. SEAS WILL
AVERAGE 4 FT OR LESS WITH LITTLE RISK FOR SMALL CRAFT ADVISORY
CONDITIONS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...
SHORT TERM...ST
LONG TERM...JRL
AVIATION...DPB/ST
MARINE...
Hazardous weather outlook, Jun 13, 3:25 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EDT FRI JUN 13 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-141145-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
325 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 13, 6:18 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     RIP CURRENTS     FOLLY BEACH             32.66N  79.92W
06/13/2014                   CHARLESTON         SC   LIFEGUARD

            FOLLY BEACH LIFEGUARD REPORTED ONE RIP CURRENT JUST
            OUTSIDE OF THE GUARDED SWIMMING AREA. NO REPORTED
            RESCUES.

&&

EVENT NUMBER CHS1400699

JHP
Special weather statement, Jun 13, 7:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT FRI JUN 13 2014

SCZ044-045-050-052-140000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
701 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND GEORGETOWN COUNTIES THROUGH 800 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MACBETH TO ORCHARD
HILL...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WHITESVILLE...MONCKS CORNER...OAKLEY...LINCOLNVILLE...GROVE
HALL...SUMMERVILLE MEDICAL CENTER...CYPRESS GARDENS...CHARLESTON
SOUTHERN UNIVERSITY...HUGER...CROWFIELD PLANTATION...JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3302 7956 3299 7954 3299 7955 3301 7957
      3299 7958 3297 7955 3299 7959 3295 7961
      3293 7957 3291 7957 3285 7968 3300 8038
      3333 7993 3332 7970 3325 7948 3313 7927
TIME...MOT...LOC 2300Z 274DEG 26KT 3326 7990 3303 8022

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:01 PM EDTSpecial Weather StatementCHSBerkeley59 min
Jun 13, 7:58 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester92 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.